|Energy level up... is it the Testosterone?
Dec 7, 1998
Hello J.B. I tested positive and have only been on meds for slightly over 4 months. My initial VL was 110,000 and T's were 83 / 6% Currently my VL is 69 and T's up to 330 / 12% My doctor ran a complete fatigue panel and everything came back in the "normal" range but I was still experiencing extreme fatigue and lethargy. although my Testosterone level was at a good level my Doc thought I might benefit from a dose. Alas, I didn't notice any benefit from the injection. No increase in energy, sex drive, well being... nothing. At my last visit we decided to try it again (same doseage) and the results have been amazing. For the last 2 weeks I've had tons of energy, I don't know if my sex drive has increased (I've always been an incredible "horn-dog") and my sense of well being has NEVER been better. I feel GREAT, better than I have in years!. Did the first dose just "miss the mark"? or am I attributing this sudden improvment to the Testosterone unjustly? If my Testosterone level is already good, will continuing the injections cause problems, if not now, later down the road? Thanks for the input!
Response from Mr. Molaghan
Hello As HIV disease progresses, many men develop hypogonadism (decreased production of testosterone). Prior to treatment your CD4 count was low, which is indicative of HIV disease progression. Although your Doctor found your testosterone to be at a "good level", it seems that you had a clinical response to the second injection. It's difficult to quantify testosterone measurements. Many laboratories only check the total testosterone level, which may not actually capture all those affected by hypogonadism. The free testosterone level is thought to be a better gauge of available hormone. The fact that you feel great may be due to the testosterone replacement as well as the response by your body to the antiviral treatment. Physiologic replacement of testosterone (replacing only what the body is not producing) does not usually cause problems, however, exceeding recommended dosages can potentially cause problems such as liver damage, electrolyte imbalance, overproduction of red blood cells, to mention a few. Remember also that supplemental replacement of testosterone does suppress the body's natural production of testosterone, and you may notice some testicular atrophy (decrease in the size of the testicles). I'm glad that you're feeling so well.
Fatigue and vertigo?
Hypogonadism from protease inhibitors
- Have There Been Any Cases Of Transmission Of Hiv By Skin Contact
- Is Yellow Discharge A Sign Of Herpes?
- Will There Be A Cure For Hpv In The Future?
- What Are The Chances Of Getting Herpes From Infected Person?
- What If Chlamydia Doesn't Go Away?
- Risks Of Unprotected Sex With Inactive Herpes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.